Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 98, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 22, 2017, 6:57 PM EDT for 5 counties in Kentucky. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2017, 6:57 PM EDT (22:57 UTC)
- Expired
- Aug 22, 2017, 7:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bath County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted.
114
WUUS53 KJKL 222257
SVRJKL
KYC011-165-173-197-237-222345-
/O.NEW.KJKL.SV.W.0098.170822T2257Z-170822T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
657 PM EDT TUE AUG 22 2017
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Powell County in east central Kentucky...
Montgomery County in east central Kentucky...
Southwestern Bath County in east central Kentucky...
Western Menifee County in east central Kentucky...
Northwestern Wolfe County in southeastern Kentucky...
* Until 745 PM EDT
* At 656 PM EDT, a severe thunderstorm was located over Winchester,
or 12 miles southwest of Mount Sterling, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mount Sterling, Stanton, Owingsville, Frenchburg, Marshall,
Jeffersonville, Camargo, Clay City, Salt Lick, Campsites in the
Indian Creek area of the Daniel Boone National Forrest, Clay Lick,
Levee, Bowen, Cornwell, Rothwell, Olympia Springs, Bourbon Furnace,
Pine Ridge, Fagan and Virden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3816 8362 3775 8360 3783 8397 3785 8396
3784 8398 3785 8399 3784 8400 3787 8403
3787 8402 3790 8399 3792 8399 3793 8397
3810 8407
TIME...MOT...LOC 2256Z 272DEG 42KT 3797 8416
HAIL...<.75IN
WIND...60MPH
$$
SHALLENBERGER2 follow-up statements
244
WWUS53 KJKL 222320
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
720 PM EDT TUE AUG 22 2017
KYC237-222330-
/O.CAN.KJKL.SV.W.0098.000000T0000Z-170822T2345Z/
Wolfe KY-
720 PM EDT TUE AUG 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOLFE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM EDT for
east central Kentucky.
LAT...LON 3808 8362 3786 8361 3777 8368 3786 8396
3791 8393 3804 8388
TIME...MOT...LOC 2320Z 272DEG 42KT 3796 8381
$$
KYC011-165-173-197-222345-
/O.CON.KJKL.SV.W.0098.000000T0000Z-170822T2345Z/
Powell KY-Montgomery KY-Bath KY-Menifee KY-
720 PM EDT TUE AUG 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL POWELL...SOUTHEASTERN MONTGOMERY...SOUTH CENTRAL BATH AND
WESTERN MENIFEE COUNTIES...
At 720 PM EDT, a severe thunderstorm was located over Lucky Stop, or
8 miles north of Stanton, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stanton, Frenchburg, Jeffersonville, Camargo, Clay City, Campsites in
the Indian Creek area of the Daniel Boone National Forrest, Clay
Lick, Means, Bowen, Cornwell, Rothwell, Walkers Crossing, Olympia
Springs, Cedar Groves, Slade, Coons Station, Bean, Waltersville,
Fagan and Tabor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3808 8362 3786 8361 3777 8368 3786 8396
3791 8393 3804 8388
TIME...MOT...LOC 2320Z 272DEG 42KT 3796 8381
HAIL...<.75IN
WIND...60MPH
$$
SHALLENBERGER547
WWUS53 KJKL 222336
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
736 PM EDT TUE AUG 22 2017
KYC011-165-173-197-222345-
/O.EXP.KJKL.SV.W.0098.000000T0000Z-170822T2345Z/
Powell KY-Montgomery KY-Bath KY-Menifee KY-
736 PM EDT TUE AUG 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POWELL...SOUTHEASTERN
MONTGOMERY...SOUTH CENTRAL BATH AND WESTERN MENIFEE COUNTIES WILL
EXPIRE AT 745 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM EDT for
east central Kentucky.
LAT...LON 3808 8362 3786 8361 3777 8368 3786 8396
3791 8393 3804 8388
TIME...MOT...LOC 2335Z 272DEG 42KT 3796 8366
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:50 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 22, 4:50 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 450 PM EDT Tue Aug 22 2017 .SHORT TERM...(This evening through Wednesday night) Issued at 340 PM EDT TUE AUG 22 2017 A cold front is presently pushing towards the Ohio river with some showers and thunderstorms developing just ahead of this feature. Other convection which fired along an outflow from overnight convection is now pushing its way across eastern Kentucky. Better bulk shear values remain across central/northern Kentucky, and as such, activity is really weakening as it outruns the better shear. After the present showers/storms push on through, will be a few hours before the next round with the front pushes on through. With lots of instability still present in central Kentucky, hesitant to let go of the severe thunderstorm watch yet. Thus, will hang on the watch for at least another hour or two to see how upstream convection behaves. Damaging winds will continue to be the main threat with the strongest storms. All of this activity and associated front will drop south and east overnight and be on the way out towards daybreak Wednesday. This will lead to a drier Wednesday along with much cooler conditions. Some cloud cover may hang on well into the afternoon before clearing late in the day. The clear skies will allow a cool night to set up for Wednesday night as temperatures fall back into the 50s. .LONG TERM...(Thursday through Tuesday) Issued at 450 PM EDT TUE AUG 22 2017 The models are in fairly good agreement aloft with the general pattern through the extended, though there are some significant difference with some of the smaller scale features. The core of the main trough residing over the eastern half of the continent will swing into the Ohio Valley on Thursday. The ECMWF actually closes off this part of the trough as it crosses northern Michigan while the other models are a tad weaker and more open with this feature. The trough bottoms out Thursday night with lower heights pushing south through Kentucky. The main trough will pull out this weekend with heights rebounding locally in its wake. As it does so, more energy packets will start to move across the area from the west with a hint of weak northwest flow established by Sunday. At this point, additional energy pours into the Upper Midwest with the next trough developing to our northwest. In this low flow environment at mid levels more energy will seep into Kentucky. Additionally, we will have to watch the upper level core of 'Harvey' and how it eventually progresses onshore and creeps northeast into the Lower Mississippi Valley on Tuesday - more consolidated, but further south in the ECMWF and GFS than the CMC. The remnants of this tropical system could increasingly be a factor in the forecast for our area into the start of next week - but that also adds in an amount of uncertainty for the latter part of the forecast. Given the good agreement on the broad scale initially and increasing uncertainty/lower confidence later the blended solution looks like a reasonable starting point with minor adjustments. Sensible weather will feature very nice mid to late summer weather for the bulk of the week as cool Canadian high pressure settles into the region. This will make for dry and quiet weather with temperatures below normal through the period. Each night will likely see a moderate to large ridge to valley temperature split as the boundary layer decouples. Patchy valley fog can be expected to develop late at night and run through a couple of hours past dawn. Return moisture does come back into the picture by Sunday with diurnally driven air mass showers and thunderstorms possible. Monday and Tuesday's weather is quite questionable, though, as the remains of Harvey start to ooze this way as well as low pressure inbound from the northwest along with some mid level energy. As such, have brought better chances for showers and storms into the forecast though with low confidence in timing and amounts due to the tropical x-factor. Made mainly terrain based adjustments to the lows each night from the SuperBlend to account for an anticipated moderate to large ridge/valley temperature split. Also, adjusted the PoPs to better minimize any pcpn chances through the weekend and to be less specific with the threat Monday and Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 226 PM EDT TUE AUG 22 2017 A cold front will swing south across eastern Kentucky through this evening and tonight and bring periods of showers and thunderstorms to the area. These will bring reductions in visibility and ceilings at times. As the front passes later tonight, some lower cigs could develop late tonight bringing ceilings into the MVFR category and possibly even IFR late. These low clouds will dissipate by midday on Wednesday. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KAS LONG TERM...GREIF AVIATION...KAS
Hazardous weather outlook, Aug 22, 4:05 PM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 405 PM EDT Tue Aug 22 2017 KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-119-232315- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-Breathitt- Owsley-Martin- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Beattyville, Jackson, Booneville, and Inez 405 PM EDT Tue Aug 22 2017 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected through this evening. Some storms could be strong to severe, with damaging winds and heavy rainfall the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible at times from Sunday afternoon through Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of wind damage through this evening. KYZ079-080-083>088-110-113-115>118-120-232315- Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Floyd- Knott-Perry-Clay-Leslie-Letcher-Pike- Including the cities of Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg, Wheelwright, Hindman, Pippa Passes, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson 405 PM EDT Tue Aug 22 2017 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected through this evening. Some storms could be strong to severe, with damaging winds and heavy rainfall the main threats .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible at times from Sunday afternoon through Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of wind damage through this evening. KAS
In the hours before
Local storm report, Aug 22, 3:44 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG PITTS 37.71N 83.88W
08/22/2017 ESTILL KY DEPT OF HIGHWAYS
SEVERAL TREES DOWN HIGHWAY 52.
&&
DSTAMPERSpecial weather statement, Aug 22, 4:15 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service JACKSON KY
415 PM EDT TUE AUG 22 2017
KYZ107-119-222030-
Martin-Johnson-
415 PM EDT TUE AUG 22 2017
...A STRONG THUNDERSTORM WILL AFFECT MARTIN AND SOUTHEASTERN JOHNSON
COUNTIES...
At 414 PM EDT, a strong thunderstorm was located over Davisport, or
near Inez, moving east at 55 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Inez, Warfield, Beauty, Tomahawk, Pilgrim, Coalpoint, Wells Chapel,
Davella, Hode, Whitehouse, Prince, Delong, Chestnut, McClure, Lovely,
Preece, Threeforks, Moree, Odds and Bradbury.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3774 8233 3774 8237 3772 8241 3769 8238
3769 8240 3771 8263 3773 8268 3775 8272
3790 8271 3788 8261 3790 8260 3790 8244
3787 8241 3786 8242 3781 8240 3782 8239
3776 8233 3776 8231
TIME...MOT...LOC 2014Z 272DEG 49KT 3781 8262
SHALLENBERGERLocal storm report, Aug 22, 4:33 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
433 PM EDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG LYTTEN 38.11N 83.22W
08/22/2017 ELLIOTT KY DEPT OF HIGHWAYS
TREES DOWN AROUND INTERSECTION OF HIGHWAYS 556 AND 173.
&&
DSTAMPERSpecial weather statement, Aug 22, 4:33 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service JACKSON KY
433 PM EDT TUE AUG 22 2017
KYZ109-110-112-113-115-222130-
Breathitt-Perry-Floyd-Knott-Magoffin-
433 PM EDT TUE AUG 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PERRY...
KNOTT...CENTRAL FLOYD...EASTERN BREATHITT AND SOUTHEASTERN MAGOFFIN
COUNTIES...
At 433 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Swampton to Decoy to Rowdy. Movement was
southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Prestonsburg, Hindman, Estill, Bath, Martin, Pippa Passes, Wayland,
Allen, Buck, Bammer, Vail, Handshoe, Emmalena, Glo, Lancer, Nealy,
Bearville, McDowell, Ivis and West Royalton Station.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 900 PM EDT for
southeastern and northeastern Kentucky.
LAT...LON 3773 8267 3740 8272 3722 8293 3738 8325
3750 8316 3769 8306
TIME...MOT...LOC 2033Z 298DEG 22KT 3766 8300 3748 8309 3742 8322
SHALLENBERGERSpecial weather statement, Aug 22, 5:05 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service JACKSON KY
505 PM EDT TUE AUG 22 2017
KYZ109-110-113-118-120-222200-
Floyd-Pike-Knott-Magoffin-Letcher-
505 PM EDT TUE AUG 22 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LETCHER...KNOTT...
FLOYD...PIKE AND SOUTHEASTERN MAGOFFIN COUNTIES...
At 504 PM EDT, a strong thunderstorm was located over Mousie, or 7
miles northeast of Hindman, moving east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pikeville, Hindman, Estill, Bath, Jenkins, Coal Run Village, Elkhorn
City, Wheelwright, Fleming-Neon, Martin, Pippa Passes, Wayland,
Allen, Elic, Meta, Cody, Jamboree, Bammer, Handshoe and Carr Creek.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3727 8235 3723 8250 3712 8272 3710 8273
3727 8313 3750 8300 3750 8295 3752 8299
3763 8293 3760 8216 3758 8213 3757 8214
3755 8213 3756 8208 3753 8205 3755 8204
3754 8202 3754 8197
TIME...MOT...LOC 2104Z 278DEG 36KT 3742 8289
SHALLENBERGERSpecial weather statement, Aug 22, 6:42 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
642 PM EDT TUE AUG 22 2017
KYZ050-051-058>060-222345-
Montgomery-Menifee-Estill-Bath-Powell-
642 PM EDT TUE AUG 22 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT POWELL...MONTGOMERY...
SOUTHERN BATH...NORTHERN ESTILL AND MENIFEE COUNTIES...
At 641 PM EDT, strong to severe thunderstorms were clustered near
Cadentown, or 7 miles southeast of Lexington, moving east at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Mount Sterling, Stanton, Owingsville, Frenchburg, Marshall,
Jeffersonville, Camargo, Clay City, Wellington, Salt Lick, Campsites
in the Indian Creek area of the Daniel Boone National Forrest, Clay
Lick, Levee, Bowen, Cornwell, Kimbrell, Peasticks, Rothwell, Olympia
Springs and Yale.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A severe thunderstorm watch remains in effect until 900 PM EDT for
southeastern and east central Kentucky.
LAT...LON 3816 8362 3812 8360 3815 8357 3807 8351
3808 8347 3807 8347 3805 8350 3791 8347
3783 8353 3783 8362 3775 8369 3774 8408
3781 8408 3781 8412 3783 8400 3787 8403
3787 8402 3793 8397 3811 8408 3817 8400
TIME...MOT...LOC 2241Z 270DEG 35KT 3799 8433
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:40 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 35 min |
| Aug 22, 1:56 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 49 min |
| Aug 22, 2:37 PM EDT | Special Weather Statement | JKL | Estill, Powell, Rockcastle | 23 min |
| Aug 22, 2:41 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 64 min |
| Aug 22, 2:45 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell | 45 min |
| Aug 22, 2:53 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan, Rowan | 52 min |
| Aug 22, 3:18 PM EDT | Special Weather Statement | JKL | Jackson | 42 min |
| Aug 22, 3:33 PM EDT | Special Weather Statement | JKL | Laurel | 27 min |
| Aug 22, 4:15 PM EDT | Special Weather Statement | JKL | Martin | 15 min |
| Aug 22, 4:33 PM EDT | Special Weather Statement | JKL | Floyd, Knott | 57 min |
| Aug 22, 5:05 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Pike | 55 min |
| Aug 22, 6:42 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery, Powell | 63 min |
| Aug 22, 7:38 PM EDT | Special Weather Statement | JKL | Menifee, Morgan | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.